MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 5mm x 4cm x 80cm powerflex pro was used; however, it ruptured at eight atmospheric pressure (atm).There was no reported patient injury.The lesion was the superficial femoral artery.The device was replaced with a new unknown balloon catheter and the percutaneous transluminal angioplasty (pta) was performed.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded due to infectious diseases.A product history record (phr) review of lot 17726496 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 5mm x 4cm x 80cm powerflex pro was used, however, it ruptured at 8 atmospheric pressure (atm).Therefore, it was replaced with a new unknown balloon catheter and percutaneous transluminal angioplasty (pta) was performed.There was no reported patient injury.The lesion was the superficial femoral artery.The device will not be returned for analysis as it was discarded due to infectious disease.Additional procedural details were requested but are unknown.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10144522
Report Number9616099-2020-03741
Device Sequence Number3426860
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public20705032059326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number17726496
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2020
Initial Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1